MAUDE Adverse Event Report: STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number RD087031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed a manufacturing record evaluation was conducted for the finished device lot 2198239 and there were no identified internal actions.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation procedure with a reprocessed viewflex xtra ice catheter and the when the package was opened the tip was noted to be broken off.There was no patient consequence.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation procedure with a reprocessed viewflex xtra ice catheter and the when the package was opened the tip was noted to be broken off.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed viewflex¿ xtra ice catheter 9fr, d087031, was received contained in the decontamination pouch.None of the original packaging was returned for evaluation.Upon receiving the device, visual inspection was performed.There is an observed, unreported kink in the catheter shaft, and the distal tip of the catheter is observed to be fractured and bent, but still in one piece.The physical mark on the device indicated that it had been reprocessed one (1) time, under lot 2198239, serial number (b)(6).The catheter was functionally tested, per sterilmed procedures.Mobility and deflection controls operated as designed.Functional testing was conducted, and the sensitivity of the transducer¿s elements was outside of acceptable tolerances.This could be attributed to the observed fractured tip.The reported issue regarding a broken tip is confirmed based on the findings mentioned above.However, the cause of the fracture and the kinked shaft, or when they occurred (during transit delivery, as well as removal and subsequent handling from its packaging), is undetermined.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Each device (from its proximal handle and connector to the distal tip) undergo 100% inspection at different points during the manufacturing process to prevent any damage from leaving the facility.The device history record was reviewed, and the device linked to the serial number is noted to have passed all visual and functional criteria prior to its distribution to the customer.The instructions for use (ifu) contain the following warnings, precautions and instructions to prevent sensor damage from occurring prior to the procedure: do not bend, kink, stretch, or forcefully wipe the catheter.These actions may damage the catheter.Use 10f or larger introducer sheath.Remove the reprocessed viewflex¿ xtra ice catheters from the packaging using aseptic technique.Inspect the catheter carefully for tip integrity and catheter condition.Hold the catheter 1 to 2 cm from the introducer valve and feed it into the introducer slowly to prevent buckling of the catheter tip.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
VIEWFLEX XTRA ICE CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18624580
Report Number2134070-2024-00002
Device Sequence Number7509207
Product Code OWQ
UDI-Device Identifier10888551045216
UDI-Public10888551045216
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2024
Device Catalogue NumberRD087031
Device Lot Number2198239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown